Alert archive / California / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Dec 14, 2014, 1:29 PM PST for Monterey County, California. It took effect at Dec 15, 2014, 4:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2014, 1:29 PM PST (21:29 UTC)
- In effect from
- Dec 15, 2014, 4:00 AM PST
- Expired
- Dec 15, 2014, 1:59 PM PST
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
County Monterey County, CA
The radar
The San Francisco radar (KMUX), 115 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WGUS66 KMTR 142129 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 129 PM PST SUN DEC 14 2014 .PERIODS OF HEAVY RAIN WILL DEVELOP BY EARLY MONDAY MORNING AND THEN CONTINUE FOR MUCH OF THE DAY MONDAY. RAIN WILL TURN TO SHOWERS BY MONDAY EVENING. THE HEAVY RAIN ON TOP OF LAST WEEKS RAINFALL WILL BRING THE POTENTIAL FOR POSSIBLE FLASH FLOODING AND MINOR DEBRIS FLOWS TO THE HILLS ABOVE BIG SUR INCLUDING HIGHWAY 1. CAZ517-151200- /O.NEW.KMTR.FF.A.0004.141215T1200Z-141216T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 129 PM PST SUN DEC 14 2014 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A * FLASH FLOOD WATCH FOR COASTAL MONTEREY COUNTY...INCLUDING THE FOLLOWING AREA...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. THIS INCLUDES HIGHWAY 1 SOUTH OF CARMEL TO THE SAN LUIS OBISPO COUNTY LINE. * FROM LATE TONIGHT THROUGH MONDAY AFTERNOON * PERIODS OF HEAVY RAIN DEVELOPING EARLY MONDAY MORNING WILL CONTINUE THROUGH MUCH OF MONDAY BEFORE TAPERING TO SHOWERS MONDAY NIGHT. 3 TO 4 INCHES OF RAIN WILL BE POSSIBLE IN THE HILLS ABOVE BIG SUR AND HIGHWAY 1. EXPECT MINOR MUD AND DEBRIS FLOWS ALONG HIGHWAY AND SYCAMORE CANYON AS WELL AS ANY RECENT BURN SCARS. * RESIDENTS OF BIG SUR SHOULD BE PREPARED FOR POSSIBLE CLOSURES OF HIGHWAY 1 AND PLAN ACCORDINGLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
379 WGUS66 KMTR 142132 CCA FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 132 PM PST SUN DEC 14 2014 .PERIODS OF HEAVY RAIN WILL DEVELOP BY EARLY MONDAY MORNING AND THEN CONTINUE FOR MUCH OF THE DAY MONDAY. RAIN WILL TURN TO SHOWERS BY MONDAY EVENING. THE HEAVY RAIN ON TOP OF LAST WEEKS RAINFALL WILL BRING THE POTENTIAL FOR POSSIBLE FLASH FLOODING AND MINOR DEBRIS FLOWS TO THE HILLS ABOVE BIG SUR INCLUDING HIGHWAY 1. CAZ517-151230- /O.COR.KMTR.FF.A.0004.141215T1200Z-141216T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 132 PM PST SUN DEC 14 2014 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A * FLASH FLOOD WATCH FOR COASTAL MONTEREY COUNTY...INCLUDING THE FOLLOWING AREA...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. THIS INCLUDES HIGHWAY 1 SOUTH OF CARMEL TO THE SAN LUIS OBISPO COUNTY LINE. * FROM LATE TONIGHT THROUGH MONDAY AFTERNOON * PERIODS OF HEAVY RAIN DEVELOPING EARLY MONDAY MORNING WILL CONTINUE THROUGH MUCH OF MONDAY BEFORE TAPERING TO SHOWERS MONDAY NIGHT. 3 TO 4 INCHES OF RAIN WILL BE POSSIBLE IN THE HILLS ABOVE BIG SUR AND HIGHWAY 1. EXPECT MINOR MUD AND DEBRIS FLOWS ALONG HIGHWAY 1 AND SYCAMORE CANYON AS WELL AS ANY RECENT BURN SCARS. * RESIDENTS OF BIG SUR SHOULD BE PREPARED FOR POSSIBLE CLOSURES OF HIGHWAY 1 AND PLAN ACCORDINGLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
865 WGUS66 KMTR 151146 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 346 AM PST MON DEC 15 2014 DEFAULT OVERVIEW SECTION CAZ517-160200- /O.CON.KMTR.FF.A.0004.141215T1200Z-141216T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 346 AM PST MON DEC 15 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREA...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. * THROUGH THIS AFTERNOON * PERIODS OF HEAVY RAIN WILL DEVLOP THIS MORNING AND CONTINUE THROUGH MUCH OF THE DAY BEFORE TAPERING TO SHOWERS TONIGHT. 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE IN THE HILLS ABOVE BIG SUR AND HIGHWAY 1. EXPECT MINOR MUD AND DEBRIS FLOWS ALONG HIGHWAY 1 AND SYCAMORE CANYON AS WELL AS ANY RECENT BURN SCARS. * RESIDENTS OF BIG SUR SHOULD BE PREPARED FOR POSSIBLE CLOSURES OF HIGHWAY 1 AND PLAN ACCORDINGLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
744 WGUS66 KMTR 151147 CCA FFAMTR FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 347 AM PST MON DEC 15 2014 CAZ517-160200- /O.CON.KMTR.FF.A.0004.141215T1200Z-141216T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 347 AM PST MON DEC 15 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREA...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. * THROUGH THIS AFTERNOON * PERIODS OF HEAVY RAIN WILL DEVLOP THIS MORNING AND CONTINUE THROUGH MUCH OF THE DAY BEFORE TAPERING TO SHOWERS TONIGHT. 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE IN THE HILLS ABOVE BIG SUR AND HIGHWAY 1. EXPECT MINOR MUD AND DEBRIS FLOWS ALONG HIGHWAY 1 AND SYCAMORE CANYON AS WELL AS ANY RECENT BURN SCARS. * RESIDENTS OF BIG SUR SHOULD BE PREPARED FOR POSSIBLE CLOSURES OF HIGHWAY 1 AND PLAN ACCORDINGLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
205 WGUS66 KMTR 152159 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 159 PM PST MON DEC 15 2014 CAZ517-152300- /O.CAN.KMTR.FF.A.0004.000000T0000Z-141216T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 159 PM PST MON DEC 15 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA...INCLUDING THE SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST HAS BEEN CANCELLED. WHILE LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THIS REGION THROUGH THIS EVENING...THE THREAT FOR FLASH FLOODING HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 14, 9:54 AM PST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 14, 9:54 AM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
954 AM PST SUN DEC 14 2014
.SYNOPSIS...INCREASING CLOUDS WITH SOME LIGHT SHOWERS IN THE NORTH
BAY THIS AFTERNOON. RAIN WILL DEVELOP THIS EVENING AND INCREASE
OVERNIGHT. EXPECT A WET MONDAY MORNING COMMUTE FOR THE BAY AREA
AND MONTEREY BAY REGION WITH RAIN LINGERING INTO MONDAY AFTERNOON.
RAIN WILL BE HEAVIEST IN THE HILLS BUT MINOR URBAN AND SMALL
STREAM FLOODING SHOULD BE EXPECTED. SHOWERS WILL LINGER MONDAY
NIGHT INTO TUESDAY BEFORE ANOTHER SYSTEM QUICKLY ARRIVES WITH MORE
STEADY RAIN LATER TUESDAY INTO TUESDAY NIGHT. SHOWERS WILL LINGER
WEDNESDAY. BRIEF DRYING THURSDAY UNDER HIGH PRESSURE WITH ANOTHER
CHANCE OF RAIN BY FRIDAY.
&&
.DISCUSSION...AS OF 9:46 AM PST SUNDAY...COMPLETED SOME MINOR
FORECAST UPDATES TO ACCOUNT FOR RADAR RETURNS IN THE NORTH BAY AND
OVER THE OCEAN WATERS WEST OF THE SONOMA COAST. SOME LIGHT SCOUT
SHOWERS WILL BE POSSIBLE THROUGH THIS AFTERNOON...MAINLY NORTH OF
THE GOLDEN GATE BUT NOTHING TOO HEAVY EXPECTED UNTIL AFTER DARK.
EXPECT STEADY RAIN TO DEVELOP IN THE NORTH BAY BY 7-10 PM AND THEN
SLOWLY SPREAD SOUTHWARD DURING THE OVERNIGHT HOURS. THE NAM IS
SLIGHTLY SLOWER WHILE THE GFS/RAP/HRRR ARE SLIGHTLY FASTER.
HIGH CONFIDENCE FOR RAIN DURING THE MONDAY MORNING COMMUTE WITH
CONCERN FOR SOME SIGNIFICANT IMPACTS. ALTHOUGH NOWHERE NEAR AS
POTENT AS THE LAST SYSTEM THIS FRONT WILL BE TAPPING INTO A 1 INCH
PLUS PLUME OF MOISTURE. WILD-CARD IS WE NOW HAVE SATURATED SOILS
WITH RIVERS AND STREAMS RUNNING HIGHER. LOOK FOR PERIODS OF
STEADY/MODERATE RAIN THROUGH AT LEAST MIDDAY MONDAY WITH HEAVY
RAIN IN THE HILLS...MOST NOTABLY THE SANTA CRUZ AND SANTA LUCIA
MOUNTAINS. THE NORTH BAY MOUNTAINS WILL FARE WELL AS USUAL BUT
LOOKS LIKE THE SANTA LUCIA MOUNTAINS ABOVE BIG SUR COULD SEE THE
HIGHEST TOTALS AS THE PLUME GETS POINTED INTO THE COASTAL HILLS
WITH GOOD UP-SLOPE COMPONENT. WILL BE LOOKING OVER FULL 12Z MODEL
AND RFC GUIDANCE AND AT LEAST CONSIDERING FLASH FLOOD WATCHES FOR
THE HILLS. HOWEVER IT SHOULD BE NOTED NONE OF THE MAIN STEMS (I.E NAPA
AND RUSSIAN ARE EXPECTED TO GET ANYWHERE NEAR FLOOD STAGES). RAIN
TOTALS OF 1-2 INCHES VALLEYS AND AT LEAST 3 INCHES FOR THE HILLS
STILL LOOKS VERY REASONABLE AND ONCE AGAIN EVEN SOME OF OUR USUAL
DRY SPOTS SHOULD FARE WELL WITH THIS SYSTEM.
RAIN WILL TAPER TO SHOWERS MONDAY EVENING BUT NEVER REALLY END
WITH SHOWERS CONTINUING RIGHT INTO TUESDAY. NEXT SYSTEM ARRIVES BY
TUESDAY AFTERNOON WITH ANOTHER ROUND OF STEADY RAIN. FOR PLACES
LIKE THE NORTH BAY AND THE BIG SUR COAST THE RAIN MAY NEVER REALLY
STOP IN-BETWEEN SYSTEMS...ITS JUST THAT KIND OF SET-UP.
SHOWERS LINGER TUESDAY NIGHT INTO WEDS. HIGH PRESSURE THURSDAY
WILL BE THE BEST CHANCE OF DRY WEATHER. LOOKS LIKE ANOTHER SYSTEM
FRIDAY. THE GFS/GEM ARE SHOWING A WEAKER SYSTEM WHILE THE ECMWF IS
MORE BULLISH. MORE ON THAT FOR THIS AFTERNOON WHEN WE SEE THE 12Z
ECMWF.
UPSHOT IS AFTER LAST WEEKS STORM CONCERN IS THAT FOLKS GUARD IS
DOWN. BE PREPARED FOR MORE STORM IMPACTS ON MONDAY WITH NUISANCE
FLOODING. WINDS DON'T LOOK TOO STRONG...STAYING OUT OF THE SOUTH
BUT WITH SOILS NOW SATURATED TREES ARE MORE LIKELY TO COME DOWN.
&&
.PREV DISCUSSION...AS OF 4:00 AM PST SUNDAY...SATELLITE SHOWS A PLUME
OF CLOUDINESS MOVING ACROSS THE AREA IN ADVANCE OF A STRONG UPPER
LEVEL TROUGH OF LOW PRESSURE OVER THE PACIFIC. RADAR SHOWS
POSSIBLY ISOLATED SHOWERS ALREADY MOVING INTO THE AREA...WHICH IS
SUPPORTED BY THE MODEL SOLUTIONS. NOT EXPECTED TO BE SIGNIFICANT
BUT ENOUGH FOR AN OCCASIONAL SPRINKLE TODAY. THE MAIN FOCUS WILL
BE ON THE TONIGHT AND MONDAY TIME PERIOD FOR THE APPROACHING STORM
SYSTEM. THE MODELS CONTINUE TO HAVE SOME DIFFERENCES BUT FEEL
CONFIDENT ENOUGH THAT THE STORM WILL BRING A MODERATE AMOUNT OF
RAINFALL TO THE AREA WITH THE POTENTIAL FOR AREAS OF HEAVY RAIN
ESPECIALLY IN THE COASTAL MOUNTAINS. THE TRAILING COLD FRONT WILL
BE PUSHING EAST WHEN IT IS INTERACTED ON BY A STRONG SHORTWAVE
TROUGH AND THIS WILL HELP TO FOCUS ACTIVITY AND POTENTIAL FOR RAIN
ON THE AREA. SOLUTIONS VARY WITH THE NAM DEPICTING A STALLING
FRONT WITH SEVERAL WAVES DEVELOPING ALONG IT. THERE REMAINS THE
UNCERTAINTY BUT THIS NEEDS TO BE WATCHED VERY CLOSELY WITH THE
ALREADY SATURATED GROUND HERE FROM LAST WEEKS LARGE RAIN EVENT. IT
WILL NOT TAKE MUCH TO PRODUCE FLOODING WITH LEVELS HIGHER ON
STREAMS AND CREEKS. IN ADDITION THE ROCK/MUD FLOW THREAT WILL BE
HIGHER ESPECIALLY IN THE BIG SUR AREA WHERE THE MOST SUBSTANTIAL
RAIN APPEARS POSSIBLE IN THIS SYSTEM. INDICATIONS ARE FOR A
GENERAL 1-2 INCHES OF RAIN ACROSS MOST OF THE AREA AND 3+ INCHES
IN THE COASTAL RANGES. STILL FEEL THE MODEL QPF MAY BE TOO LOW FOR
OUR SOUTHERN AREAS.
NOTING THE DEPICTION OF A SLOW MOVING CONVECTIVELY ENHANCED
FRONTAL BAND CROSSING THE AREA ON MONDAY...WILL MENTION THUNDER
FOR THE SOUTH BAY AND MONTEREY BAY AREAS. WINDS WILL INCREASE WITH
THE SYSTEM BUT NOT OVERLY SIGNIFICANT WITH GUSTS OF 40-50 MPH IN
THE HIGH TERRAIN. THE RAIN AMOUNTS ARE OF THE GREATER CONCERN AND
THIS WILL BEAR CLOSE WATCHING. TIMING APPEARS THAT RAIN WILL MOVE
IN LATE THIS EVENING AND ESPECIALLY OVERNIGHT. RAIN SHOULD BRING
A WET COMMUTE TO MUCH OF THE AREA BY MONDAY MORNING. RAIN WILL
CONTINUE THROUGHOUT THE DAY MONDAY AND INTO THE OVERNIGHT BEFORE
TAPERING OFF TO SHOWERS OVERNIGHT AS THE SHORTWAVE TROUGH AXIS
CROSSES THE AREA. THE MAIN UPPER LEVEL LOW WILL STILL BE TO THE
WEST BY TUESDAY AND SO A COOL AND UNSETTLED WEATHER PATTERN WILL
ENSUE WITH OCCASIONAL SHOWERS EXPECTED THROUGHOUT THE DAY TUESDAY.
THEN A MORE SUBSTANTIAL CHANCE OF RAIN BY TUESDAY EVENING AND
OVERNIGHT INTO WEDNESDAY AS THE TROUGH AXIS PUSHES ACROSS THE
REGION TO BRING MORE MODERATE AMOUNTS OF RAINFALL WHICH WILL AGAIN
BEAR CLOSE WATCHING.
THE SHOWERY PATTERN WILL PERSIST INTO THURSDAY AND THEN EXPECTING
A DRIER DAY WITH MID LEVEL RIDGING QUICKLY BUILDING INTO THE AREA
IN ADVANCE OF A STRONG UPPER LOW IN THE NORTH PACIFIC. THE RIDGING
WILL REMAIN PROGRESSIVE AND THEN BE FOLLOWED BY YET ANOTHER SHOT OF
MORE SUBSTANTIAL RAINFALL LATE FRIDAY AND INTO SATURDAY. PRESENTLY
THAT SYSTEM LOOKS TO MOVE QUICKLY AND NOT LINGER SO THAT SHOULD
KEEP RAIN AMOUNTS DOWN AND THEN GIVE WAY TO THE POSSIBILITY OF A
MORE PROLONGED DRY PERIOD TO DEVELOP BY EARLY NEXT WEEK.
&&
AVIATION...AS OF 9:54 AM PST SUNDAY...NEXT SYSTEM TO IMPACT THE
BAY AREA IS ON THE HORIZON. MID-HIGH CLOUDS ARE STREAMING IN AHEAD
OF THE NEXT FRONT. THEREFORE...VFR CONDITIONS ARE FORECAST
THROUGH TODAY. A FEW PASSING SHOWERS WILL BE POSSIBLE NEAR KSTS TODAY
AND AROUND THE SF BAY THIS AFTERNOON...BUT THE BULK OF THE PRECIP
WILL WAIT FOR THE FROPA TONIGHT/EARLY MORNING. SOUTHERLY FLOW
PREVAILS THROUGH THE PERIOD. GUSTY SE WINDS AND WET RUNWAYS WILL
BE POSSIBLE MONDAY MORNING.
VICINITY OF KSFO...VFR CONDITIONS WITH SE FLOW THROUGH EARLY
TONIGHT. BEST CHANCE FOR LOWERED CIGS AND PRECIP WILL BE AFTER 06Z
TONIGHT.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR THROUGH EARLY TONIGHT. MVFR
POSSIBLE TOMORROW MORNING WHEN RAIN MOVES IN.
&&
.MARINE...AS OF 09:50 AM PST SUNDAY...A STRONG COLD FRONT WILL
MOVE THROUGH THE COASTAL WATERS TODAY AND EARLY MONDAY PRODUCING
STRONG WINDS AND A BRIEF PERIOD OF HEAVY RAIN. SOUTHERLY WINDS
WILL INCREASE TODAY AND TONIGHT RESULTING IN LOCALLY HAZARDOUS
CONDITIONS. OCCASIONAL GALE FORCE GUSTS TO 40 KT WILL BE POSSIBLE
WITH THE FRONTAL PASSAGE TONIGHT AND EARLY MONDAY.
ADDITIONALLY...A LONG PERIOD SWELL WILL ENTER THE COASTAL WATERS
TONIGHT. THE COMBINATION OF STRONG WINDS AND LONG PERIOD SWELL
WILL RESULT IN ROUGH SEAS TONIGHT AND MONDAY. UNSETTLED WEATHER
IS EXPECTED WEDNESDAY AS ANOTHER SYSTEM APPROACHES THE AREA.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT ARENA TO PT REYES 10-60 NM
SCA...PT REYES TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PINOS 10-60 NM FROM 1 PM
SCA...PT REYES TO PIGEON PT 0-10 NM FROM 3 PM
SCA...ROUGH BAR ADVISORY FOR SF BAR FROM 3 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 10-60 NM FROM 3 PM
&&
PUBLIC FORECAST: RWW/JOHNSON
AVIATION/MARINE: SIMS
VISIT US AT WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Dec 14, 5:27 AM PST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 527 AM PST SUN DEC 14 2014 CAZ006-505>513-516>518-528>530-150730- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 527 AM PST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT A DEVELOPING STORM SYSTEM WILL SEND RAIN INTO THE BAY AREA LATER THIS EVENING. RAIN WILL ARRIVE IN THE NORTH BAY FIRST AND SPREAD SOUTH INTO THE SAN FRANCISCO BAY AREA OVERNIGHT TONIGHT. RAIN WILL BE MODERATE AT TIMES THROUGH SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN WILL OVERSPREAD THE ENTIRE BAY AREA BY THE MONDAY MORNING COMMUTE. RAIN WILL TURN TO SHOWERS BY MONDAY EVENING. RAIN TOTALS FROM 1 TO 2 INCHES IN THE VALLEYS AND 2 TO 4 INCHES FOR THE COASTAL HILLS. RAIN OF THIS AMOUNT MAY CAUSE SOME NUISANCE FLOODING IN LOW LYING OR POORLY DRAINED AREAS THAT REMAIN SATURATED FROM THE LAST ROUND OF WET WEATHER...ALONG WITH THE THREAT OF ROCK AND MUDSLIDES IN AREAS THAT ARE PRONE TO THOSE HAZARDS. THIS WILL BE THE FIRST IN A SERIES OF PACIFIC STORM SYSTEMS TO IMPACT THE AREA WITH ADDITIONAL RAIN CHANCES ON TUESDAY AND WEDNESDAY AND THEN AGAIN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 2:48 AM PST | Small Craft Advisory for Rough Bar | MTR | 4 days |
Nearby
Flash Flood Watches in California, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.